Search Discussions

Main Content

  • cathyrn60
    Hi. I started on Avonex the first of this year. At first I had the flu-like symptoms for about 4 months and then I started to have severe headaches for 2 days after my shot. I thought this was just more of the "flu-like" symptoms and just tried to get through it. No pain medication helped the headaches and the headache was worse when I was up moving around. I've noticed when I go to the doctor that my blood pressure has been running higher. So, I thought I would start taking my blood pressure when I have the headaches. Wow!  My blood pressure was really high. 200/100. I think Avonex is making my blood pressure go up and causing the headaches. Has anyone else experienced this?? 
  • MS_Navigator_Robin
    Hi there -

    I couldn't find any information about blood pressure in the Prescribing Information for Avonex, but you might want to give MS ActiveSource a call (1-800-456-2255) to see what their nurses have to say about it.  I also encourage you to make sure your healthcare providers are aware of this pattern - they may have some ideas about cause (and best ways to manage the high blood pressure).

    Hang in there,
    Robin
  • Avatar
    Very strong relation between Headaches and High Blood Pressure have this site. Everyone must acknowledge this relation because some more valuable content you have posted here. I try to get Best Site but one thing here which will be good for every student.
  • BetsiShaffer
    Hi.
    I've been on Avonex just over two years now.  Just recently had crushing headaches 3 weeks in a row the day after dosing. Nauseating pain, I just slept it off. Thankfully dosing takes place on weekends.  I think my headaches were allergy-induced on top of the meds ... pollen, ragweed have been terrible. This past dose just came with flu-ishness but I kept AC on all weekend and didn't leave house until Monday. Hope you feel better.

Related Content

You may find some of this other information useful